Fitness Minutes: (19,931)
6/9/12 3:03 A
I have a little experience in this area. I'm bi-polar and when I started the many mood stabilizers and antidepressants which were prescribed by a psychiatrist I gained a load of weight. Now I'm trying to eat right, not diet. It is not uncommon to be on more than one or taken on or off if someone has severe side affects. It just depends on having time to get the good effects but sometimes our bodies reject stuff quickly. Don't give up. My eating habits suck. I decided tonight (again) that the sweetbreads I get for the family, have got to go...I'm getting them out of the house tomorrow. I cannot be trusted with them. Aren't I suppose to be the one regulating my eating habits. Yet I cant be trusted. Its hard but I think SP is going to help. Don't give up.
Edited by: SEMAPHORE20 at: 6/9/2012 (03:05)
Fitness Minutes: (7,692)
134 6/9/12 12:16 A
Is your GP prescribing these anti-depressants? Try to talk to a mental health professional (counsellor, psychiatrist). Not only is it more effective in dealing with the depression itself (studies show!), they can probably find you a better fit in regards to treatment. The fact that you've been on two in two months is worrisome in and of itself - they take a bit of time to work.
(Also, for anyone else reading this - going to see someone actually trained in the mental health field is usually a better idea. Doctors have very little training in it, and know only how to prescribe medication - not much about the issues themselves or alternative practices).
I don't know about depression meds, but as for what level to eat, some people say don't eat below your BMR, some people say don't eat over it.
"People" are not a good resource for weight loss advice! "Studies" are. Spark uses studies to determine the most reliably successful amounts.
But, at the very least, if your BMR is 1586, then you'll burn around another 300 daily just moving about, which is nearly 1900. So if you eat below that (not considering meds effects), you should lose weight. So you should feel perfectly safe to try 1500 or so if you think "anything over 1200 is too scary". You'd still be at least 400 calories below what your body needs to maintain your weight.
Fitness Minutes: (105,129)
12,061 6/8/12 5:18 P
I think that all kinds of meds can cause issues with losing weight. I'm on thyroid meds, with a slow thyroid. Even with the meds allegedly correcting the thyroid, I was told that it would be much harder for me to lose weight than the average bear (or woman!!! - LOL).
Depression meds, prednisone (my partner is currently on it for an MS relapse and has repeatedly had to take it), hormone replacement therapy (another med of mine) - they can all wreak havoc with losing weight.
One thing I do is NOT look at this as a diet, but a lifestyle change. I go for SMALL things that, in the end, will make a bigger difference. DID YOU MEASURE YOURSELF. If not, do so. You can log in on Spark, and they tell you what measurements to take. So maybe you're not losing weight, but you ARE losing inches??? Happens to lots of people.
Most importantly, do NOT give up. I think talking to your doctor is a good idea.
This is my 2nd med I've tried in 2 months..I've been on wellbutrin and now celexa. I have discussed I was worried about the weight gain with depression meds but the doc diwn plays that issue. Are there any meds that don't cause weight gain?
Fitness Minutes: (3,259)
1,361 6/8/12 5:05 P
i, too, am on depression meds and prednisone. This makes it so incredibly hard to stick to a diet. I have found that by eating 5-6 small meals throughout the day has really helped. I don't feel insatiable like I usually do on a diet with 3 meals a day. Talk to your doctor about finding a different medication that might not make you low energy or lower your metabolism.
I am having the hardest time losing weight. I have had people say I'm not eating enough..SP says between 1200 and 1500. Others say I need to eat at least my BMR amount which is 1586. I just know what I have been doing isn't working but the more cairies I eat the worse I feel mentally. Does anyone else deal with any of these problems? Also if your on any depression meds and can't lose weight please reply as I feel that's an issue for me to.